MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred requiring surgical intervention.The 40% stenosed target lesion with a <45 degrees bend was located in the mildly tortuous and mildly calcified arteriovenous fistula of left upper limb artificial vessel.After a guidewire was crossed the lesion, a 7.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.However, on the first inflation at 10 to 20 atmospheres for 30 to 60 seconds, the pressure decreased and the balloon burst.When the device was removed, it was found out that there was a fragment left in the blood vessel.The residual end was removed by emergency incision of the blood vessel.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 7.0 x40, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 35mm distal of the proximal balloon sleeve.This type of damage most probably occurred when the device was being withdrawn through the sheath.The rated burst pressure for this device as per gladiator specification is 20 atmospheres.A visual and tactile examination found the shaft of the device to have completely detached at approximately 5mm distal of the proximal balloon sleeve.The distal section of shaft including the distal section of balloon material, the distal markerband and the tip of the device were not returned for analysis.The shaft was also found to be severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual examination found one of the markerbands to have completely detached from the device.The detached markerband was located inside the proximal section balloon material during analysis.The second markerband including the distal section of shaft which detached was not returned for analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15756222
Report Number2124215-2022-43492
Device Sequence Number4874170
Product Code LIT
UDI-Device Identifier08714729809791
UDI-Public08714729809791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029302980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight58 KG